A family member took his life while on Cymbalta — (The Banner Herald)

To view original article click here

The Banner Herald

The Peoples’ Pharmacy

Posted: Tuesday, September 06, 2011

A family member took his life while on Cymbalta.  He had never been depressed, but when he explained to his physician the suicidal thoughts he was having, the physician doubled his dose of Cymbalta, added Abilify and told him to come back in a week. He died by his own hand instead.

We are terribly sorry to learn about your loss. The Food and Drug Administration requires a highlighted warning for Cymbalta and similar drugs: “Antidepressants increased the risk compared to placebo of suicidal thinking and behavior (suicidality) in children, adolescents, and young adults in short-term studies of major depressive disorder and other psychiatric disorders. … Patients of all ages who are started on antidepressant therapy should be monitored appropriately and observed closely for clinical worsening, suicidality, or unusual changes in behavior.